Alert archive / Virginia / Wind Advisories in 2019

Wind Advisory 1, NWS Blacksburg, VA

January 4, 201927 counties in Virginia; 5 counties in North Carolina

NWS Blacksburg, VA issued this wind advisory at Jan 4, 2019, 3:17 PM EST for 27 counties in Virginia; 5 counties in North Carolina. It took effect at Jan 5, 2019, 1:00 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2019, 3:17 PM EST (20:17 UTC)
In effect from
Jan 5, 2019, 1:00 AM EST
Expired
Jan 5, 2019, 2:50 PM EST
In force
14 hr
Issued by
NWS Blacksburg, VA
All 32 counties

Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 18 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2019-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2019-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

668 
WWUS71 KRNK 042017
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
317 PM EST Fri Jan 4 2019

...Gusty Winds Expected Saturday...

.An upper low and a cold front will move across the area tomorrow.
Behind the front, gusty northwest winds are expected through the
day. Since the ground is soggy, shallow rooted trees could be 
toppled causing power outages.

NCZ001-002-018-VAZ015-050430-
/O.NEW.KRNK.WI.Y.0001.190105T0600Z-190106T0000Z/
Ashe-Alleghany NC-Watauga-Grayson-
Including the cities of West Jefferson, Sparta, Boone, 
Independence, Whitetop, Troutdale, and Volney
317 PM EST Fri Jan 4 2019

...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST SATURDAY...

The National Weather Service in Blacksburg has issued a Wind
Advisory, which is in effect from 1 AM to 7 PM EST Saturday.

* Winds...West 20 to 35 mph with gusts up to 55 mph.

* Timing...Early Saturday morning into the evening.

* Impacts...Localized downed trees and power lines possible.

* Locations...North Carolina High Country and the Grayson
  Highlands.

* Hazards...Strong northwest winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use extra
caution until the winds subside.

&&

$$
RCS
5 follow-up statements
432 
WWUS71 KRNK 050225
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
925 PM EST Fri Jan 4 2019

...Gusty Northwest Winds Expected Overnight into Saturday...

.A strong upper level area of low pressure and its associated cold
front will cross the region late tonight before sliding offshore 
early Saturday. Behind the front, gusty northwest winds are 
expected to develop across the mountains overnight and continue through
Saturday. Since the ground is soggy, shallow rooted trees could 
be toppled causing power outages.


NCZ001-002-018-VAZ015-051030-
/O.CON.KRNK.WI.Y.0001.190105T0600Z-190106T0000Z/
Ashe-Alleghany NC-Watauga-Grayson-
Including the cities of West Jefferson, Sparta, Boone, 
Independence, Whitetop, Troutdale, and Volney
925 PM EST Fri Jan 4 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM EST
SATURDAY...

* Winds...West 20 to 30 mph with gusts up to 55 mph.

* Timing...Late tonight through much of Saturday.

* Impacts...Downed trees and power lines possible.

* Locations...North Carolina High Country and the Grayson 
  Highlands.

* Hazards...Strong northwest winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use extra
caution until the winds subside.

&&

$$
467 
WWUS71 KRNK 050852
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
352 AM EST Sat Jan 5 2019

...Gusty Northwest Winds Expected Today...

.A strong upper-level and associated surface low pressure system 
will move northeast toward the Mid-Atlantic coast today. As this 
occurs, strong and gusty northwest winds will develop across the
region this morning and continue into the afternoon. The strongest
winds are expected during the late morning to mid-afternoon along
and near the Blue Ridge from northwest North Carolina toward
Roanoke Virginia. Some winds gusts could be as high as 50 mph,
especially at elevations above 3500 feet along the Blue ridge. The
ground remains very saturated from all of the recent and repeated rainfall.
Thus, shallow and poorly rooted trees could be uprooted and in
other cases some tree limbs could be torn off trees, resulting in
scattered power outages. High profile vehicles will want to
exercise caution on north-south roadways, especially while
traveling at higher elevations in the mountains.

VAZ009-012-016-017-022-023-032-052000-
/O.EXB.KRNK.WI.Y.0001.190105T1300Z-190106T0000Z/
Smyth-Wythe-Carroll-Floyd-Roanoke-Botetourt-Patrick-
Including the cities of Marion, Wytheville, Galax, Floyd, 
Roanoke, Salem, Fincastle, and Stuart
352 AM EST Sat Jan 5 2019

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM EST
THIS EVENING...

The National Weather Service in Blacksburg has issued a Wind
Advisory, which is in effect from 8 AM this morning to 7 PM EST
this evening.

* Winds...Northwest 15 to 30 mph with gusts up to 50 mph.

* Timing...From mid-morning through afternoon into the early
  evening.

* Impacts...Some downed trees and power lines possible.

* Locations...Along and near the Blue Ridge from near Wytheville,
  to Roanoke, to Buchanan/Arcadia.

* Hazards...Strong and gusty northwest winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use extra
caution until the winds subside.

&&

$$

NCZ001-002-018-VAZ015-052000-
/O.CON.KRNK.WI.Y.0001.000000T0000Z-190106T0000Z/
Ashe-Alleghany NC-Watauga-Grayson-
Including the cities of West Jefferson, Sparta, Boone, 
Independence, Whitetop, Troutdale, and Volney
352 AM EST Sat Jan 5 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* Winds...Northwest 20 to 30 mph with gusts up to 50 mph.

* Timing...Early this morning through the day and into the early
  evening hours.

* Impacts...Downed trees and power lines possible.

* Locations...Mountains of northwest North Carolina into Grayson
  county of far southwest Virginia.

* Hazards...Strong and gusty northwest winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use extra
caution until the winds subside.

&&

$$
050 
WWUS71 KRNK 051154
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
654 AM EST Sat Jan 5 2019

...Strong and Gusty Northwest Winds Expected Today...

.A strong upper-level and associated surface low pressure system
will move northeast toward the Mid-Atlantic coast today. As this
occurs, strong and gusty northwest winds will develop across the
region this morning and continue into the afternoon. The
strongest winds are expected this morning into the early and mid-
afternoon along and near the Blue Ridge from northwest North 
Carolina toward Roanoke Virginia. Some winds gusts could be as 
high as 55 to 60 mph, especially at elevations above 3500 feet 
along the Blue ridge. The ground remains very saturated from all 
of the recent and repeated rainfall. Thus, shallow and poorly 
rooted trees could be uprooted and in other cases some tree limbs 
could be torn off trees, resulting in scattered power outages. 
High profile vehicles will want to exercise caution on north-south
roadways, especially while traveling at higher elevations in the 
mountains.

NCZ001-002-018-VAZ015-060000-
/O.UPG.KRNK.WI.Y.0001.000000T0000Z-190106T0000Z/
/O.NEW.KRNK.HW.W.0001.190105T1154Z-190106T0000Z/
Ashe-Alleghany NC-Watauga-Grayson-
Including the cities of West Jefferson, Sparta, Boone, 
Independence, Whitetop, Troutdale, and Volney
654 AM EST Sat Jan 5 2019

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

The National Weather Service in Blacksburg has issued a High Wind
Warning, which is in effect until 7 PM EST this evening. The Wind
Advisory is no longer in effect.

* Winds...Northwest 25 to 40 mph with gusts up to 60 mph.

* Timing...Mainly this morning into the mid-afternoon, diminishing
  during the evening hours.

* Impacts...Downed trees and power lines possible. Very difficult
  driving at higher elevations through mountain passes and on
  north-south oriented roadways.

* Locations...Mountains of northwest North Carolina into Grayson 
  county of far southwest Virginia.

* Hazards...Very strong and gusty northwest winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph are likely to cause power outages...fallen trees...
property damage...and dangerous driving conditions for high
profile vehicles. Move unfastened items...such as garbage cans
and deck furniture...indoors.

&&

$$

VAZ016-017-022-060000-
/O.UPG.KRNK.WI.Y.0001.190105T1300Z-190106T0000Z/
/O.NEW.KRNK.HW.W.0001.190105T1154Z-190106T0000Z/
Carroll-Floyd-Roanoke-
Including the cities of Galax, Floyd, Roanoke, and Salem
654 AM EST Sat Jan 5 2019

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

The National Weather Service in Blacksburg has issued a High Wind
Warning, which is in effect until 7 PM EST this evening. The Wind
Advisory is no longer in effect.

* Winds...Northwest 25 to 35 mph with gusts up to 60 mph.

* Timing...Mainly through this morning into the mid-afternoon.

* Impacts...Some downed trees and power lines possible. Difficult
  driving conditions at higher elevations, through mountain
  passes, and on north-south oriented roadways.

* Locations...Along and near the Blue Ridge from near
  Galax/Hillsville to Roanoke, to Buchanan/Arcadia.

* Hazards...Very strong and gusty northwest winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph are likely to cause power outages...fallen trees...
property damage...and dangerous driving conditions for high
profile vehicles. Move unfastened items...such as garbage cans
and deck furniture...indoors.

&&

$$

NCZ003-019-VAZ007-010-011-013-014-018>020-024-033>035-060000-
/O.EXA.KRNK.WI.Y.0001.190105T1300Z-190106T0000Z/
Surry-Wilkes-Tazewell-Bland-Giles-Pulaski-Montgomery-Craig-
Alleghany VA-Bath-Rockbridge-Franklin-Bedford-Amherst-
Including the cities of Dobson, Wilkesboro, Tazewell, Bland, 
Pearisburg, Radford, Pulaski, Blacksburg, New Castle, 
Clifton Forge, Covington, Hot Springs, Lexington, Buena Vista, 
Rocky Mount, Bedford, and Amherst
654 AM EST Sat Jan 5 2019

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

The National Weather Service in Blacksburg has issued a Wind
Advisory, which is in effect until 7 PM EST this evening.

* Winds...West 5 to 15 mph with gusts up to 45 mph.

* Timing...Mainly this morning through mid-afternoon.

* Impacts...Some downed trees and power lines possible. Driving
  high profile vehicles on north-south oriented roadways at 
  higher elevations will be difficult.

* Locations...Near and adjacent to the Blue Ridge from Wilkesboro,
  to Blacksburg/Christiansburg, to Lexington, to Hot Springs, northward
  to the West Virginia/Virginia border.

* Hazards...Strong and gusty northwest winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use extra
caution until the winds subside.

&&

$$

VAZ009-012-023-032-060000-
/O.CON.KRNK.WI.Y.0001.190105T1300Z-190106T0000Z/
Smyth-Wythe-Botetourt-Patrick-
Including the cities of Marion, Wytheville, Fincastle, and Stuart
654 AM EST Sat Jan 5 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* Winds...West 10 to 25 mph with gusts up to 40 mph.

* Timing...From mid-morning through afternoon into the early 
  evening.

* Impacts...Some downed trees and power lines possible. Difficult
  driving conditions for high profile vehicles at higher
  elevations on north-south oriented roadways.

* Locations...Parts of southwest Virginia, including The Mountain
  Empire Region, The Roanoke Valley, and the Foothills of the Blue
  Ridge from near Fancy Gap to Bent Mountain.

* Hazards...Strong and gusty northwest winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use extra
caution until the winds subside.

&&

$$

RAB
018 
WWUS71 KRNK 051727
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1227 PM EST Sat Jan 5 2019

...Strong and Gusty Northwest Winds Expected Today...

.A strong upper-level low has moved east of the area and will move
off the Virginia coast by this evening. In the wake of this low, strong
and gusty northwest winds will continue into this evening.
The ground remains wet from all of the recent and repeated 
rainfall. Thus, shallow and poorly rooted trees could be uprooted 
resulting in scattered power outages. High profile vehicles will 
want to exercise caution, especially while traveling at higher 
elevations in the mountains.

NCZ001-002-018-VAZ015>017-022-060000-
/O.CAN.KRNK.HW.W.0001.000000T0000Z-190106T0000Z/
/O.EXA.KRNK.WI.Y.0001.000000T0000Z-190106T0000Z/
Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-Roanoke-
Including the cities of West Jefferson, Sparta, Boone, 
Independence, Whitetop, Troutdale, Volney, Galax, Floyd, Roanoke,
and Salem
1227 PM EST Sat Jan 5 2019

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...HIGH WIND WARNING HAS BEEN DOWNGRADED TO AN ADVISORY...

The National Weather Service in Blacksburg has issued a Wind
Advisory, which is in effect until 7 PM EST this evening. The
High Wind Warning has been downgraded to a Wind Advisory.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Timing...Into this evening.

* Impacts...Some downed trees and power lines possible. Difficult
  driving conditions for high profile vehicles.

* Locations...Parts of southwest Virginia, including the Mountain
  Empire, the Roanoke Valley, and the Foothills of the Blue Ridge
  from near Fancy Gap to Bent Mountain.

* Hazards...Strong and gusty northwest winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds of these magnitudes may cause minor property damage without
extra precautions. Motorists in high profile vehicles should use 
extra caution until the winds subside.

&&

$$

VAZ007-009>012-051830-
/O.CAN.KRNK.WI.Y.0001.000000T0000Z-190106T0000Z/
Tazewell-Smyth-Bland-Giles-Wythe-
Including the cities of Tazewell, Marion, Bland, Pearisburg, 
and Wytheville
1227 PM EST Sat Jan 5 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Blacksburg has cancelled the Wind
Advisory.

Winds have dropped below advisory criteria, but will remain breezy
through the afternoon.

$$

NCZ003-019-VAZ013-014-018>020-023-024-032>035-060000-
/O.CON.KRNK.WI.Y.0001.000000T0000Z-190106T0000Z/
Surry-Wilkes-Pulaski-Montgomery-Craig-Alleghany VA-Bath-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-
Including the cities of Dobson, Wilkesboro, Radford, Pulaski, 
Blacksburg, New Castle, Clifton Forge, Covington, Hot Springs, 
Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, 
and Amherst
1227 PM EST Sat Jan 5 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* Winds...West 15 to 25 mph with gusts up to 45 mph.

* Timing...Into this evening.

* Impacts...Some downed trees and power lines possible. Difficult
  driving conditions for high profile vehicles.

* Locations...Near and adjacent to the Blue Ridge from 
  Wilkesboro, to Blacksburg/Christiansburg, to Lexington, to Hot 
  Springs, northward to the West Virginia/Virginia border.

* Hazards...Strong and gusty northwest winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds of these magnitudes may cause minor property damage without
extra precautions. Motorists in high profile vehicles should use 
extra caution until the winds subside.

&&

$$
RCS
049 
WWUS71 KRNK 051950
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
250 PM EST Sat Jan 5 2019

NCZ001>003-018-019-VAZ013>020-022>024-032>035-052100-
/O.CAN.KRNK.WI.Y.0001.000000T0000Z-190106T0000Z/
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-
Including the cities of West Jefferson, Sparta, Dobson, Boone, 
Wilkesboro, Radford, Pulaski, Blacksburg, Independence, Whitetop,
Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, 
Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, 
Buena Vista, Stuart, Rocky Mount, Bedford, and Amherst
250 PM EST Sat Jan 5 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Blacksburg has cancelled the Wind
Advisory.

Winds have dropped below advisory criteria, but will remain breezy
into this evening.

$$
RCS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Jan 4, 3:07 PM EST, 10 minutes earlier.

Area forecast discussion, Jan 4, 3:07 PM EST, 10 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
307 PM EST Fri Jan 4 2019

.SYNOPSIS...
A low pressure system aloft will track across Tennessee this evening
then over southern Virginia tonight. Light rain showers will
accompany this low as it tracks across the area. Cooler air and
windy conditions will spread into the region behind this system
Saturday. High pressure will build into the region for Sunday and
Monday.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 245 PM EST Friday...

An upper level low will track along the VA/NC border tonight, then
off the coast Saturday afternoon. On the back side of this low, rain
showers are expected over the mountains through the morning hours.
Rainfall amounts up to a couple of tenths of an inch are expected
west of the Blue Ridge. There is a chance for showers east of the
Blue Ridge, but flow turns to the northwest quickly in the morning
to limit rainfall to a couple of hundreths of an inch.

Prior to the arrival of the upper low, warm moisture air continues
to overrun remaining wedge. Weak isentropic lift will lead to light
rain, drizzle and fog into this evening. Fog will begin to lift
through the morning hours as mixing increases.

As the closed low moves off the coast and the trailing cold front
moves south of the area, strong and gusty winds are expected. Modest
pressure rises along with a 40-knot low level jet will bring
Advisories wind gusts across the northwest North Carolina and
southwest Virginia mountains Saturday. The strongest winds will
occur during the morning. Pressure rises expand across the entire
forecast area through the day Saturday for everyone to experience
breezy and gusty conditions. Cold air will begin to push into the
region as northwest flow increases through the day. Temperatures will
likely reach their max during the morning with highs ranging from
the upper 40s to upper 50s.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 205 PM EST Friday...

Quick transition back to milder weather Sunday into Monday, with
warm advection occurring aloft on rising heights. High pressure
overhead Sunday afternoon will stretch from New England and Quebec
southward to the lee of the Southern Appalachians Monday. This will
make Monday cooler than Sunday east of the mountains though still
above normal.

Increasing clouds will also keep temps a few degrees cooler ahead of
a warm front. Agreement in models showing best chance of showers
across the mountains Monday night and westerly flow should limit
eastward extent so best coverage will stay west of the Blue Ridge.
Therefore kept pops similar to previous forecast with 50ish in the
west to 20-30 across southside VA into the NC piedmont.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 1045 AM EST Friday...

Expect a mainly dry forecast this period. However, surface front
will exit sooner, but will trend down pops early Tuesday instead of
taking them out completely. Behind this system expect 5h trough to
deepen over the Great Lakes to Northeast down into the Mid-Atlantic.
A northwest flow will keep our temps closer to normal, with an
occasional shot of upslope rain/snow showers in the mountains,
though overall threat looks low for now. By Thursday, the 5h trough
advances offshore and heights build across the Ohio/TN Valleys with
surface high pressure working into our area. Will stay dry Thursday
into Friday with temps close to normal for highs and near or above
normal for lows.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
As of 1250 PM EST Friday...

Poor aviation conditions expected through most of the TAF valid
period with MVFR-IFR ceilings and visibilities in rain,
drizzle, and fog as a closed southern stream upper low tracks
across the region from west to east through tonight.

The closed low moves east of the area Saturday morning. Deep
northwest flow, modest pressure rises, and a 40-50 kt cross-
barrier jet will bring windy and gusty conditions to the area
through the day Saturday. The strongest winds will occur between
12Z-18Z Saturday. Wind gusts up to 40 kts are possible along
and east of the Blue Ridge.

Extended Aviation Discussion...

Calmer winds and VFR conditions are expected to return Sun-Mon.

Another weaker weather system/front may bring MVFR in lower
cigs and showers across the mountains later Monday night into
early Tuesday, followed by improving conditions on gusty
westerly winds Tuesday afternoon. VFR should prevail out east
with lack of much moisture east of the mountains on Tuesday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory from 1 AM to 7 PM EST Saturday for VAZ015.
NC...Wind Advisory from 1 AM to 7 PM EST Saturday for NCZ001-002-
     018.
WV...None.

&&

SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...WP
LONG TERM...WP
AVIATION...RAB/RCS
Hazardous weather outlook, Jan 4, 4:21 AM EST, 10 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
421 AM EST Fri Jan 4 2019

NCZ003>006-019-020-VAZ032-043-044-058-059-051100-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Henry-
Pittsylvania-Halifax-Charlotte-
421 AM EST Fri Jan 4 2019

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia and southwest
Virginia.

.DAY ONE...Today and tonight.

Rainfall up to an inch is expected across much of this region through
the afternoon and evening hours. Given totally saturated ground in
the region from recent rainfall, minor flooding will be possible,
including along creeks, streams, and rivers into Saturday.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Some minor river flooding may linger through Saturday. Otherwise, the
probability for widespread hazardous weather is low through the
period at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ035-045>047-051100-
Amherst-Campbell-Appomattox-Buckingham-
421 AM EST Fri Jan 4 2019

This Hazardous Weather Outlook is for central Virginia.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-VAZ007-009>020-022>024-033-034-WVZ042>044-507-508-
051100-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Franklin-Bedford-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
421 AM EST Fri Jan 4 2019

This Hazardous Weather Outlook is for northwest North Carolina,
south central Virginia, southwest Virginia, west central Virginia
and southeast West Virginia.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Gusty west to northwest winds are expected to develop during the day
Saturday as a vigorous low pressure system moves through and to the
northeast of the area. Given saturated ground from recent rainfall,
this could result in some downed trees and trees or tree limbs down
on power lines causing scattered power outages.

For the remainder of the period Sunday through Thursday, the threat
for widespread hazardous weather is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

RAB

Nearby

Wind Advisories in Virginia, 2019Wind Advisories in North Carolina, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.